MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO REGULAR; FLEXIBLE VIDEO BRONCHOSCOPE

AMBU A/S ASCOPE 4 BRONCHO REGULAR; FLEXIBLE VIDEO BRONCHOSCOPE
Model Number 477001000
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The tip of an ambu ascope 4 broncho regular broke off inside the endotracheal airway tube of a patient.The physician used another scope to confirm that nothing was lodged in the patient.Patient outcome was not affected.
 
Additional Manufacturer Narrative
The defective device has been disposed by the user.Lot number was not provided.A simulation test was performed on a sample to replicate the failure by using an et tube (id 7.5mm) to represent the tube used during the incident.The bending level was set to the maximum to have the bending section in complete bend condition and then be able to withdraw it from et tube.We observed that the bending section would not go in the et tube condition due to the bending section was overbent and stuck in et tube.According to the instruction for use (ifu), section 1,4 warning and cautions, states that inappropriate handling in operation bending section inside ett where resistance felt may result damage to the equipment.Based on the product risk evaluation it is stated that the user who handles the scope roughly, operating the bending section with force inside a smaller space will cause parts of the bending mechanism to break.When the distal end of the scope brakes, there is a risk of injury and exposure of non-contacting material to the patient.This could result in damage or impairment and requires to be counteracted by professional medical intervention as evidenced.

Brand Name
ASCOPE 4 BRONCHO REGULAR
Common Device Name
FLEXIBLE VIDEO BRONCHOSCOPE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA   2750
Manufacturer Contact
menekse øzdemir
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key14347583
Report Number9610691-2022-00006
Device Sequence Number17182463
Product Code EOQ
UDI-Device Identifier05707480135509
UDI-Public05707480135509
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number477001000
Device Catalogue Number477001000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown